... the next morning. she also has cerebral palsy. does this seem like a save practice? jean
Hi Clonidine is used to treat hypertension, among other conditions. It lowers blood pressure, and in turn lowers/stabilises heart rate. The tablets can cause drowsiness, but as far as I'm aware they shouldn't be used as a tranquilliser?
It is important that these tablets shouldn't been stopped suddenly as the blood pressure can hit the roof. I don't know about using them in such a young child or contra-indications with the cerebral palsy. Do you know if this medication was recommended by a GP?
Right, Catapres (clonidine hydrochloride, USP) tablets are indicated in the treatment of hypertension. Catapres tablets may be employed alone or concomitantly with other antihypertensive agents. It is not meant to given as 'sleep' med, however it is strongly recommended to seek medical advice before self medication is given/taken specially in case of 10 year old.
Hi jean my son is 9 years old and he has trouble sleeping due to another med. he takes for his adhd. It works well and he sleeps straight through the night without any problems. It doesnt affect him in any way what so ever it helps him alot. It does seem kinda odd though that they want her to take this cause they want her to sleep late. Is she difficult to deal with in the mornings or something i mean even if this was the case i still dont think its right.
Thanks for your responses. I had reviewed this medication and although I thought it should not be given to a child for sleep, I read it should not be stopped suddenly. Her mother gives it irregulary, only on the evenings when mom wants to sleep the next morning. Mom likes to sleep until noon and does not want to disturbed.The child is becoming difficult to deal with, throws fits, and screams, I am wondering if some of this is caused by the clonidine. It was prescribed by a doctor in Brownsville, Texas. These parents have not put her (Sami) leg braces on her in over a year and it is becoming very difficult for her to walk. Do you think this medication practice and lack of medical needs would be cause to report to Division of Family Services? Sami sleeps until afternoon when they give her the medication the eve before. Jean
It sounds to me like the Mom doesn't want to be bothered. Are you close to these family members? Can you discuss this with them? Why wouldn't she put the girls leg braces on? Maybe that is why the little girl is being so difficult in the am, she probably realizes that she isn't being taken care of properly. Can you talk to the little girl? It does sound like a very touchy situation. As far as calling family services, etc., If you feel like the girl is being harmed or not taken care of properly, well then you need to use your judgement on that. I know where I am that people report others for child abuse, neglect, etc, just because they don't like you. Then you are under investigation for 60-90 days and you can be reported for anything and anomosly (sp?). Maybe the Mom is really stressed out and needs a break, thats ok if she does, but she can't just take a break without finding someone else to take care of her daughter in the mean time.
It isn't the little girls fault, she didn't ask for this, she needs help, I'm sure the mom does too. I don't mean to preach, just this ? really got my attention. I feel bad for the little girl, write back and let us know how things are going. I hope I didn't affend you any way. I added you as a friend, you can do the same if you want to respond in a private ?. Good luck and keep in touch.
I think that is child abuse. I know its family but that shouldn't matter. I would never ever do that to my two girls. You need to discuss this with the mother and tell her u r concerned and If she continues u need to call CPS. I know that is harsh but don't u think that that child needs those leg support for a reason and a mother needs to deal with their child not sedate the child. I find this extremely wrong and From experience its stunts growth with child. That means that child is being stunted and U need to get other family members in this. Ones that u trust. This is SERIOUS!!! You will be doing a disservice to this child if u don't help it. I'm sorry u have to go through this. Its is heart breaking for me just to answer this question so I can just imagine what place u r in right now. But please im begging u, please do something. OK?
I agree with everyone you need to report this! I just wanted to post to say a bit more about how strong of a blood pressure med this is. I'm a nurse at a nursing home, many of my pts are on routine BP meds. Often times clonidine is ordered for if blood pressure gets above a certain point.( Give if SBP > 180) in other words, they are on routine meds OTHER THAN clonidine, the clonidine is used for as needed for extremely high BP.
- Clonidine Information for Consumers
- Clonidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Nov 2009 • 22 answers
Posted 28 May 2013 • 2 answers
Posted 28 Aug 2015 • 1 answer
Posted 25 Feb 2016 • 1 answer
Posted 26 Oct 2016 • 1 answer